Aa
Aa
A
A
A
Close
Avatar universal

Possible to get clean after taking small dose for 2 years?

I am really looking for support right now.
I’ve been taking 1-2 10/325 mg tablets for the last two years. This past year has been life altering and not in a good way for my family. We’ve been put through the ringer but god willing with the support of family, we are managing to get through these tough times. Every one tells me I’m so strong because I’m keeping it together and moving my family forward. But what everyone doesn’t know is that I am numbing myself everyday and escaping by starting every morning off with a pill.
I am so embarrassed and mostly ashamed of myself. I feel like I’ve cheated my daughter and my husband these last two years. I know it’s such a small dose compared to most people but I’m scared of the WD because our life requires me to be strong and thinking straight day in and day out. We are getting ready to go through another big change and I’m afraid to be withdrawing at the same time. I’ve forgotten what it’s like to cope without the help of a pill.
I do not want to tell anyone about this problem. I’m terrified if I go to a doctor that they will take my daughter and husband away. He’s disabled and I’m his main care taker. I just wish more than anything that I hadn’t gotten myself into this situation. I love them so much and want to be the best mom and wife that I can be.
Is it possible to withdraw on my own?
I’m so sorry.
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I am also scared about the long term effects I’ve done to my body. I have noticed a big change in my mental state. I’m not sure if it’s from sleep deprivation or the pills. My short term memory isn’t great, mood swings easily, and paranoia.
Helpful - 0
15695260 tn?1549593113
Hello janesith8773.  I just wanted to welcome you to the forum.  I'm sure our kind members will have some insight and support for you very soon.  We are glad you are making the decision to give up substance and wish you the best of health in doing so!
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
Oh yes. Absolutely you can withdraw at home. You have been on a low dose. You have relied on the false security of the pills. Are you still taking them?
Helpful - 0
Avatar universal
Yes its possible to quit you should ask for  suboxone incase of withdrawals but 2 pills a day isn't bad most people are taking 10 to 15. You shouldn't hide it from your family you need a support system let them be it don't try to go through this by yourself but definitely ask your doctor about the suboxone don't cold turkey it
Helpful - 0
1 Comments
Hi.
I totally agree with the Suboxone. This might be the right situation for you. Good luck.
Avatar universal
Hello there. I tried responding but looks like it got deleted. Sorry if this appears twice. You sound like me in 2007. I had the same habit; same medication. How grateful I would be today to only take 2 a day. I have Been in pain management for four years and now on 4 15/mg oxycodone. I always take more than prescribed and run out in three weeks tops. I am very depressed and so sick and tired of being sick and tired. Consider a taper. Tomorrow, cut back by one half a pill. Do that for 2-3 days. Then cut out another half for 2-3 days until you get to zero. If you don’t feel well, but I doubt you will feel anything uncomfortable with such a low dose, look up the Thomas Recipe for good supplement ideas. Please honey, don’t end up like me. The last 15 years are a blur and I am so depressed over it yet feel so stuck. Sending you love. You have got this!! I know you are a good Mom and wife and wanting to escape from life is not a bad thing but doing it with pills will likely not end up well. Spend some time reading up on healthy coping techniques. Instead of reaching for that pill, take your husband or child or both out for a walk. The outdoors is very pleasing to the senses. Best of luck
Helpful - 0
1855076 tn?1337115303
Personally, I wouldn't use Suboxone.  It's just one more thing to detox from.  You're on a low dose so I don't think your withdrawal will be bad.  Maybe some sleep disturbances, a little anxiety, maybe a little diarrhea.  It shouldn't last too long.  You need to stay hydrated so make sure you have Gatorade, ginger ale, and water to sip on.  Popsicles are also good.  If you can talk to your doctor, you can get some help from him.  He can prescribe Clonidine which helps with withdrawal.  They could also give you some Zofran or Compazine for nausea.  Eat small amounts of bland food.  You can definitely do this at home!
Helpful - 0
1 Comments
Hi.
I just feel whatever helps someone get through the day and the night. If it works for you then go the Suboxone way. If it doesn't then don't. Good luck.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.